Alert archive / Washington / Red Flag Warnings in 2019
Red Flag Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 1, 2019, 8:16 PM PDT. It took effect at Aug 2, 2019, 3:28 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2019, 8:16 PM PDT (03:16 UTC)
- In effect from
- Aug 2, 2019, 3:28 AM PDT
- Expired
- Aug 2, 2019, 8:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
841 WWUS86 KOTX 020316 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 816 PM PDT Thu Aug 1 2019 ...THUNDERSTORMS ACROSS EASTERN WASHINGTON AND NORTH IDAHO LATE TONIGHT THROUGH FRIDAY MORNING FOLLOWED BY BREEZY WINDS FRIDAY AFTERNOON AND EVENING... .A weather disturbance will move across eastern Washington late tonight resulting in thunderstorms across northeast Washington through early Friday morning. These thunderstorms will contain little to no rainfall. Breezy winds will follow for Friday afternoon across many of the districts. IDZ101-WAZ684-020430- /O.CAN.KOTX.FW.A.0006.190802T0600Z-190802T1800Z/ Northern and Central Idaho Panhandle (Zone 101)- East Washington Okanogan/Methow Valleys (Zone 684)- 816 PM PDT Thu Aug 1 2019 ...FIRE WEATHER WATCH IS CANCELLED FOR THUNDERSTORMS FOR NORTHERN AND CENTRAL IDAHO PANHANDLE ZONE 101 AND EAST WASHINGTON OKANOGAN/METHOW VALLEY ZONE 684... The National Weather Service in Spokane has cancelled the Fire Weather Watch. The potential for lightning and gusty winds has decreased.| $$ WAZ673-674-686-687-021500- /O.UPG.KOTX.FW.A.0006.190802T0600Z-190802T1800Z/ /O.NEW.KOTX.FW.W.0008.190802T1500Z-190803T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 816 PM PDT Thu Aug 1 2019 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY FOR THUNDERSTORMS TONIGHT FOLLOWED BY GUSTY WINDS FRIDAY AFTERNOON FOR WEATHER ZONES 673, 674, 686, 687... The National Weather Service in Spokane has issued a Red Flag Warning for thunderstorms tonight, followed by gusty winds Friday afternoon which is in effect from 8 AM to 8 PM PDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin, Fire Weather Zone 674 East Washington Palouse and Spokane Area, Fire Weather Zone 686 East Washington Northeast and Fire Weather Zone 687 East Washington Okanogan Highlands. * Thunderstorms: Thunderstorms with little rain. * Winds: Winds are expected to increase to 10 to 20 mph with gusts to 25 mph in the afternoon for zone 673, 674. Winds are expected to increase to 15 to 20 mph with gusts 30 to 35 mph in the afternoon for zone 686, 687. * Impacts: New fire starts are possible from lightning overnight into Friday morning. Breezy winds Friday afternoon may result in fire spread with any new ignitions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
488 WWUS86 KOTX 021028 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 328 AM PDT Fri Aug 2 2019 ...THUNDERSTORMS ACROSS EASTERN WASHINGTON AND NORTH IDAHO THROUGH EARLY TO MID MORNING FOLLOWED BY BREEZY WINDS THIS AFTERNOON AND EVENING... .A weather disturbance will move across eastern Washington through early to mid morning resulting in thunderstorms. These thunderstorms will contain only light rainfall. Breezy winds will follow this afternoon across many of the districts. WAZ673-674-686-687-022300- /O.EXT.KOTX.FW.W.0008.190802T1028Z-190803T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 328 AM PDT Fri Aug 2 2019 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THUNDERSTORMS THROUGH EARLY TO MID MORNING FOLLOWED BY GUSTY WINDS THIS AFTERNOON FOR WEATHER ZONES 673, 674, 686, 687... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Thunderstorms: Thunderstorms with little rain. * Winds: Winds are expected to increase to 10 to 20 mph with gusts to around 25 mph in the afternoon. * Impacts: New fire starts are possible from lightning through this morning. Breezy winds this afternoon may result in fire spread with any new ignitions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
079 WWUS86 KOTX 021459 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 759 AM PDT Fri Aug 2 2019 ...BREEZY WINDS THROUGH THE DAY INTO EARLY EVENING... .With the passage of a weather disturbance across eastern Washington early this morning, the thunderstorm threat has ended. Breezy winds will follow this afternoon across many of the districts. Isolated thunderstorms are possible in the northern mountains late this afternoon. WAZ673-674-686-687-030300- /O.CON.KOTX.FW.W.0008.000000T0000Z-190803T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 759 AM PDT Fri Aug 2 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS ACROSS FIRE WEATHER ZONES 673, 674, 686, 687... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Thunderstorms: The thunderstorm threat has ended for this morning. Isolated thunderstorms are possible near the Canadian border late this afternoon. * Winds: Winds are expected to increase to 10 to 20 mph with gusts to around 25 mph in the afternoon. * Impacts: Breezy winds this afternoon may result in fire spread with any new ignitions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
647 WWUS86 KOTX 030253 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 753 PM PDT Fri Aug 2 2019 WAZ673-674-686-687-030400- /O.EXP.KOTX.FW.W.0008.000000T0000Z-190803T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 753 PM PDT Fri Aug 2 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS ACROSS FIRE WEATHER ZONES 673, 674, 686, 687... Winds are slowly decreasing and relative humidity is increasing. Therefore the Red Flag Waning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 1, 4:42 PM PDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 1, 4:42 PM PDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
442 PM PDT Thu Aug 1 2019
.SYNOPSIS...
Isolated dry thunderstorms are possible late this evening into
Friday morning, mainly across Central and Northeast Washington
followed by breezy conditions for the afternoon and evening.
Temperatures will heat up by Sunday through Wednesday.
&&
.DISCUSSION...
Tonight through Friday night:
A weather system approaching from the coast has the potential
to bring isolated, dry (very little rain) thunderstorms from the
Central Basin moving into the northeast mountains of Washington
and the northern Idaho Panhandle near the Canadian border. While
these storms don't have the same lightning potential as July 23rd
there is a concern for potential fire starts if lightning occurs
after midnight into early Friday morning. The Fire Weather Watch
was modified to include the north Idaho Panhandle near the Canadian
border and just southwest of Bonners Ferry.
Then into Friday afternoon and evening a slow moving cold front will
push in from the west and it will become increasingly breezy
especially on the Cascade East Slopes Basin and toward Spokane, WA.
The Okanogan Valley will also become somewhat breezy as well and
a bit drier as they will be behind the mid-level front sooner than
other areas. Breezy conditions have been highlighted in the fire
weather forecast but conditions are not quite there for a warning.
Saturday there will be some clouds draped across the Cacades and
Canadian along the border but by Saturday night high pressure will
begin building into the region for a warming trend by Sunday which
will last into about Wednesday until the next weather system may
bring moisture into the region again. TC
&&
.AVIATION...
00Z TAFS: VFR conditions will continue through the TAF
forecast period. After 06z this evening elevated instability will
move up over the region with the potential for isolated
thunderstorms generally north of the Central Basin toward the
Canadian Border. As a result some of the TAF sites have vicinity
thunder mentioned for an interval of time starting as early as 6Z
Friday thru 17Z Friday with the exception being a 6-10Z Friday
tempo group for thunder for KMWH. Winds remain generally light
most of tonight and pick up during the day Friday and
become locally breezy Friday afternoon. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 59 89 57 85 55 90 / 10 10 0 0 0 0
Coeur d'Alene 59 88 58 86 55 90 / 10 10 0 0 0 0
Pullman 56 87 53 84 54 89 / 10 0 0 0 0 0
Lewiston 66 94 64 93 64 97 / 10 10 0 0 0 0
Colville 51 94 48 93 47 95 / 30 30 0 0 0 0
Sandpoint 56 88 55 85 53 86 / 10 10 0 0 0 0
Kellogg 61 86 60 83 59 88 / 0 0 0 0 0 0
Moses Lake 61 92 56 90 58 95 / 20 0 0 0 0 0
Wenatchee 67 88 62 89 64 93 / 10 10 0 0 0 0
Omak 64 91 58 90 60 93 / 10 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from 11 PM PDT this evening through Friday
morning for Northern and Central Idaho Panhandle (Zone
101).
WA...Fire Weather Watch from 11 PM PDT this evening through Friday
morning for East Washington Northeast (Zone 686)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan Highlands (Zone 687)-East Washington
Okanogan/Methow Valleys (Zone 684)-East Washington Palouse
and Spokane Area (Zone 674).
&&Hazardous weather outlook, Aug 1, 5:42 AM PDT, 14 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 542 AM PDT Thu Aug 1 2019 WAZ034>038-041-043-044-021245- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau- 542 AM PDT Thu Aug 1 2019 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT There is a chance of dry thunderstorms tonight which may result in new fire starts. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Dry and breezy conditions Friday afternoon may bring fire spread to any new fire ignitions. IDZ001>004-026-027-WAZ031>033-042-021245- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- East Slopes Northern Cascades- 542 AM PDT Thu Aug 1 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time.
Nearby
Red Flag Warnings in Washington, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.